# SDR NWAA082859864

- Difficulty date: June 22, 2008
- Submitted: July 24, 2008
- Operation: Air carrier
- Aircraft: N773NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47775
- Aircraft time: 68,917 hours, 66,641 cycles
- System (JASC): 2161 · Cabin Temperature Controller
- Part: Controller
- Part serial: 81036
- Condition: Malfunctioned
- Location: Cabin Temp
- Part time: 21,220 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

JUST AS THE AIRCRAFT TOOK OFF, THE COCKPIT CREW DETECTED SMOKE AND FWD LAVATORY SMOKE DETECTOR ACTIVATED.  CREW REPORTED "EXTREME HEAT" AND SMOKE FILLED CABIN AREA.  RED-BORDER COM PROCEDURES WERE COMPLIED WITH AND ACFT RETURNED TO CMH WITH CFR STANDING-BY.  CREW PERFORMED AN OVER-WEIGHT LANDING AND BRAKES FUSED UPON STOPPING.  PAX DID NOT EVACUATE BUT WERE DEPLANED THROUGH AFT STAIRS.  NO FIRE OR EVIDENCE OF BURNING WAS FOUND.  MAINTENANCE REPLACED THE RT PACK TEMPERATURE CONTROLLER FOR FAILING TO RUN COLD, EXECUTED THE PACK BURN-OUT PROCEDURES BECAUSE OF SMOKE, REPLACED THE COALESCER BAGS, LEAK CHECKED AND FUNCTIONALLY CHECKED ALL APPLICABLE SYSTEMS AND RETURNED THE AIRCRAFT TO SERVICE. (A)
